Alvesco / Ciclesonide

Anyone here on this inhaler?

I saw a consultant at the hospital for the first time on monday and he changed me from Seretide to 2 inhalers - one of Serevent and one of Alvesco

I've been taking it since tuesday evening and last night i've flared up looking and feeling like my face is sunburnt. Unfortunatelt i only made the connection after i'd taken last night's dose!!!

Looking at the leaflet it says rash / burning / itching may affect up to 1 in 100 patients and this could be classified as any or all of those 3. Anyway the leaflet says stop taking the medication and consult your doctor. I've done that today, stopped the Alvesco and gone back to my seretide and i'll ring the hospital on monday.

I just wondered if anyone else is on this inhaler? Have you had any reaction or conversely fantastic success??

When he said he was putting me on it i commented i'd never heard of it and he said it's only been developed in the last decade

5 Replies

oldestnewest
  • Ciclesonide is often used as an alternative preventer if a person has problems with oral thrush or Candida from other inhaled steroid.. this can work well from this side of things.

  • funnily enough i do have problems with thrush on seretide, i hadn't even mentioned that but the consultant told me what you said. I was put on it cos of problems with my throat / vocal cords and he said it basically bypasses the throat and only activates in the lungs. Shame it seems my system doesn't like it

  • Hi,

    I have been on ciclesonide 160 two puffs twice a day for 3 weeks now since the cons. changed my flutiform to ciclesonide and spriva respimat but no problems with rash just feel much better tye cough is calmer most of the time, I still wheeze but feel less breatless when im on the go- you did the right thing Stopping it due to a rash you maybe sensitive to the ingreadients this inhaler uses a different propellent i containing ethanol

  • oohh that sounds good for you. I didn't even take it long enough to see any effect on my lungs!!

    I've never reacted badly to an inhaler before and have been on a few different ones over the years. Just annoying that this one was prescribed by the consultant so slightly more awkward to get back to see him rather than just make an appt if it was the GP

  • Suspect after a while your body gets use to a formulation / drug you've been on for several months or more, and that it can therefore sometimes be beneficial to switch medication periodically - providing your Consultant / GP is of the same view.